Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 19, 2007, 2:54 AM MDT for 6 counties in Wyoming. It took effect at Aug 19, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 2:54 AM MDT (08:54 UTC)
- In effect from
- Aug 19, 2007, 2:00 PM MDT
- Expired
- Aug 19, 2007, 7:33 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3390 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 190854 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 254 AM MDT SUN AUG 19 2007 ...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 2 PM THIS AFTERNOON TO 9 PM THIS EVENING FOR LOW HUMIDITIES AND WINDY CONDITIONS... WYZ140-286-414>416-191000- /O.CAN.KRIW.FW.A.0003.070819T2000Z-070820T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF- 254 AM MDT SUN AUG 19 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FIRE WEATHER WATCH. WETTING RAINS WHICH OCCURRED SATURDAY AFTERNOON AND EVENING ACROSS NORTHWESTERN AND WEST CENTRAL WYOMING HAVE ALLOWED FUEL MOISTURES TO RISE ABOVE CRITICAL THRESHOLDS. THEREFORE...THE FIRE WEATHER WATCH FOR THESE AREAS HAS BEEN CANCELLED. $$ WYZ277>279-288-192000- /O.UPG.KRIW.FW.A.0003.070819T2000Z-070820T0300Z/ /O.NEW.KRIW.FW.W.0006.070819T2000Z-070820T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 254 AM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONES 277...278...279 AND 288...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT APPROACHING THE AREA FROM THE PACIFIC NORTHWEST TODAY AND EARLY TONIGHT WILL CAUSE WINDS TO INCREASE AND BECOME GUSTY THIS AFTERNOON THROUGH MID EVENING...WHILE DRIER AIR FROM THE WEST WILL RESULT IN MINIMUM RELATIVE HUMIDITIES LESS THAN 15 PERCENT ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. THESE CONDITIONS AND FUEL MOISTURE AT OR BELOW CRITICAL THRESHOLDS WILL CREATE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ283-289-192000- /O.NEW.KRIW.FW.W.0006.070819T2000Z-070820T0300Z/ UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 254 AM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONES 283 AND 289...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A COLD FRONT APPROACHING THE AREA FROM THE PACIFIC NORTHWEST TODAY AND EARLY TONIGHT WILL CAUSE WINDS TO INCREASE AND BECOME GUSTY THIS AFTERNOON THROUGH MID EVENING...WHILE DRIER AIR FROM THE WEST WILL RESULT IN MINIMUM RELATIVE HUMIDITIES LESS THAN 15 PERCENT ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. THESE CONDITIONS AND FUEL MOISTURE AT OR BELOW CRITICAL THRESHOLDS WILL CREATE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
3 follow-up statements
000 WWUS85 KRIW 191739 AAA RFWRIW RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE RIVERTON WY 1139 AM MDT SUN AUG 19 2007 ...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 2 PM THIS AFTERNOON TO 9 PM THIS EVENING FOR LOW HUMIDITIES AND WINDY CONDITIONS... WYZ277>279-283-288-289-200300- /O.CON.KRIW.FW.W.0006.070819T2000Z-070820T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- UPPER WIND RIVER BASIN / WIND RIVER BASIN- EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 1139 AM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT APPROACHING THE AREA FROM THE PACIFIC NORTHWEST THIS AFTERNOON AND EARLY TONIGHT WILL CAUSE WINDS TO INCREASE FROM THE SOUTHWEST...AND BECOME VERY GUSTY THIS AFTERNOON THROUGH MID EVENING...WHILE DRIER AIR FROM THE WEST WILL RESULT IN MINIMUM RELATIVE HUMIDITIES DROPPING TO NEAR 15 PERCENT ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. THESE CONDITIONS AND FUEL MOISTURE AT OR BELOW CRITICAL THRESHOLDS WILL CREATE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 192219 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 419 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING UNTIL 9 PM TONIGHT FOR LOW HUMIDITY AND WINDY CONDITIONS... ...RED FLAG WARNING ALSO IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ277>279-283-289-201000- /O.NEW.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ /O.CON.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 419 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. AHEAD OF THE COLD FRONT...EXPECT WINDY SOUTHWEST WINDS 15 TO 25 MPH...WITH FREQUENT GUSTS TO 35 MPH...WITH NEAR CRITICAL RELATIVE HUMIDITIES...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...SOME THUNDERSTORMS WILL CREATE VERY GUSTY AND ERRATIC WINDS...BUT WITH AN INCREASE IN RELATIVE HUMIDITY. ALTHOUGH WINDY CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT...RELATIVE HUMIDITY IS EXPECTED TO INCREASE ABOVE CRITICAL THRESHOLDS BY AROUND 9 PM. ON MONDAY...VERY WINDY WEST TO NORTHWEST WINDS...BETWEEN 15 AND 25 MPH WITH FREQUENT HIGHER GUSTS...ARE EXPECTED TO COMBINE WITH CRITICAL RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ280-201000- /O.NEW.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ NATRONA COUNTY / CASPER BLM- 419 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. IN THE WAKE OF A COLD FRONT TONIGHT...MUCH DRIER AIR WILL WORK INTO THE REGION...AND VERY GUSTY WINDS WEST TO NORTHWEST WINDS ARE EXPECTED. BY MONDAY AFTERNOON...EXPECT VERY WINDY WEST WINDS BETWEEN 15 AND 25 MPH...WITH HIGHER GUSTS AND RELATIVE HUMIDITIES REACHING AROUND 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ288-200300- /O.CON.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 419 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. AHEAD OF THE COLD FRONT...EXPECT WINDY SOUTHWEST WINDS 15 TO 25 MPH...WITH FREQUENT GUSTS TO 35 MPH...WITH NEAR CRITICAL RELATIVE HUMIDITIES...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...SOME THUNDERSTORMS WILL CREATE VERY GUSTY AND ERRATIC WINDS...BUT WITH AN INCREASE IN RELATIVE HUMIDITY. ALTHOUGH WINDY CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT...RELATIVE HUMIDITY IS EXPECTED TO BE INCREASE ABOVE CRITICAL THRESHOLDS BY AROUND 9 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 200133 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 733 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING THIS EVENING HAS BEEN CANCELLED... ...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ277>279-283-289-201000- /O.CAN.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/ /O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 733 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING FOR FIRE WEATHER ZONES 277...278...279...283 AND 289 FOR THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289. A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. THROUGH 7 PM MDT WEST TO SOUTHWEST WINDS 15 TO 25 MPH CONTINUED...WITH FREQUENT GUSTS TO 35 MPH. HOWEVER...RELATIVE HUMIDITIES ACROSS THE AREA HAVE INCREASED TO BETWEEN 20 AND 35 PERCENT. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS COULD STILL PRODUCE VERY GUSTY AND ERRATIC WINDS THROUGH 11 PM MDT. ON MONDAY...VERY WINDY WEST TO NORTHWEST WINDS...BETWEEN 15 AND 25 MPH WITH FREQUENT HIGHER GUSTS...ARE EXPECTED TO COMBINE WITH CRITICAL RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS DURING THE AFTERNOON AND EVENING HOURS FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ288-200245- /O.CAN.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 733 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING FOR FIRE WEATHER ZONE 288. A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. THROUGH 7 PM MDT WEST TO SOUTHWEST WINDS 15 TO 25 MPH CONTINUED...WITH FREQUENT GUSTS TO 35 MPH. HOWEVER...RELATIVE HUMIDITIES ACROSS THE AREA HAVE INCREASED TO BETWEEN 20 AND 35 PERCENT. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS COULD STILL PRODUCE VERY GUSTY AND ERRATIC WINDS THROUGH 11 PM MDT. $$ WYZ280-201000- /O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ NATRONA COUNTY / CASPER BLM- 733 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. IN THE WAKE OF A COLD FRONT TONIGHT...MUCH DRIER AIR WILL WORK INTO THE REGION...AND VERY GUSTY WINDS WEST TO NORTHWEST WINDS ARE EXPECTED. BY MONDAY AFTERNOON...EXPECT VERY WINDY WEST WINDS BETWEEN 15 AND 25 MPH...WITH HIGHER GUSTS AND RELATIVE HUMIDITIES REACHING AROUND 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 18, 3:32 PM MDT, 11 hours 22 minutes earlier.
Area forecast discussion, Aug 18, 3:32 PM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 332 PM MDT SAT AUG 18 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY ANOTHER ACTIVE EVENING IS EXPECTED ACROSS THE FORECAST AREA. A POTENT SHORTWAVE VISIBLE ON WATER VAPOR ACROSS IDAHO IS EXPECTED TO CONTINUE PUSHING EAST NORTHEAST INTO MONTANA. THIS FEATURE COMBINED WITH SOME JET DYNAMICS...AND MONSOONAL MOISTURE WILL FUEL SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ACROSS THE FORECAST AREA. ALL OF THESE STORMS COULD PRODUCE VERY HEAVY RAIN...RESULTING IN LOCALIZED FLOODING. IN ADDITION...WOULD NOT BE SURPRISED TO SEE SOME SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS ACROSS THE WEST AND NORTH...CLOSER TO THE JET DYNAMICS AND SHORTWAVE. ON SUNDAY...THE TROUGH THAT HAS BEEN OFF THE WEST FOR A LONG TIME...WILL PUSH EAST NORTHEAST AND BECOMING NEGATIVELY TILTED INTO BRITISH COLUMBIA AND THE NORTHERN ROCKIES. THIS WILL RESULT IN LEE CYCLOGENESIS ACROSS MONTANA...AND BREEZY SOUTHWEST WINDS AT THE SURFACE AND ALOFT...WITH PACIFIC FRONT EXPECTED TO MOVE THROUGH LATE SUNDAY AND EXIT THE AREA MONDAY MORNING. THE SOUTHWEST FLOW SUNDAY...IS EXPECTED TO BRING MUCH DRIER AIR INTO THE REGION...WITH PRECIPITABLE WATER VALUES DROPPING BELOW 0.5 WEST AND ONLY 0.75 INCH ACROSS THE EXTREME EAST. THIS DRYING IN THE LOW LEVELS AND WINDY CONDITIONS THAT ARE EXPECTED TO DEVELOP COULD RESULT IN SOME RED FLAG CONDITIONS...ACROSS WESTERN PARTS OF THE AREA. MY CONCERN IS THAT RH MIGHT NOT REACH THRESHOLDS...BUT WILL HOIST FIRE WEATHER WATCH AND LET THE EVENING CREW LOOK AT MORE DATA TO SEE IF THEY WANT TO UPGRADE OR LET IT GO. DESPITE DRYING OUT...THIS TROUGH ON SUNDAY HAS ENOUGH DYNAMICS TO PRODUCE MORE PRECIPITATION ACROSS THE NORTHWEST PART OF THE CWA THAN THE MODELS ARE HINTING AT CURRENTLY. SO WILL GO SCATTERED IN THAT AREA...WHICH ALSO COULD AFFECT RED FLAG CONDITIONS. BY MONDAY AND TUESDAY...A FAST ZONAL FLOW DEVELOPS ACROSS THE NORTHERN TIER OF STATES. MOISTURE EXITS TO THE EAST...WITH LITTLE OR NO PRECIPITATION EXPECTED. BEST CHANCE WILL BE ISOLATED ACTIVITY ACROSS THE NORTH ON MONDAY...WITH A SLIGHT DISTURBANCE IN THE QUICK FLOW. IN ADDITION...THE AREA WILL BE AFFECTED BY THE RIGHT ENTRANCE REGION OF 130 KT...WITH POSSIBLE MOUNTAIN WAVE EVENT MONDAY NIGHT. FIRE WEATHER WILL CONTINUE TO BE CONCERN ON MONDAY...WITH WINDY CONDITIONS AND LOWER RH VALUES. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY EXTENDED RANGE MODEL SOLUTIONS IN FAIRLY GOOD AGREEMENT FOR TUESDAY WITH UPPER LOW MOVING THROUGH NORTHERN SASKATCHEWAN AND MANITOBA. TROUGH WILL SWING ACROSS WYOMING WITH SLIGHT COOL DOWN IN THE NORTHERN ZONES BEHIND WEAK FRONTAL PUSH. BEST JET ENERGY REMAINS TO THE NORTH OF THE FORECAST AREA OVER MONTANA. HOWEVER...RIGHT ENTRANCE REGION OF 250MB JET STREAK IS CLOSE ENOUGH TO FAR NORTH TO KEEP LOW CHANCE OF LIGHT RAIN SHOWERS THERE. THE WEAK FRONT WILL PUSH FARTHER SOUTH THROUGH CENTRAL WYOMING BY WEDNESDAY. THIS SURGE COMBINED WITH MARGINAL INSTABILITY NECESSITATES KEEPING SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE WEDNESDAY. NEXT TROUGH BEGINS TO WORK INTO WESTERN WYOMING WEDNESDAY NIGHT AND ACROSS MUCH OF THE REMAINDER OF THE FORECAST AREA THURSDAY MORNING. DRIER AIR IN ZONAL FLOW TO PUNCH INTO THE STATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. RIDGE WILL BEGIN TO SET-UP OVER THE SOUTHERN ROCKIES BY SATURDAY ALLOWING FOR MONSOON MOISTURE TO BEGIN NORTHWARD SURGE. MOISTURE WILL ROTATE INTO WESTERN WYOMING AROUND THE PERIPHERY OF THE HIGH BY SATURDAY AND HAVE PLACED SLIGHT CHANCE IN THIS AREA. AS FOR TEMPERATURES...READINGS WILL BE CLOSER TO CLIMATOLOGICAL NORMS EAST OF THE DIVIDE THROUGH THURSDAY. THE SOUTHWEST WILL SEE LITTLE CHANGE THROUGH FRIDAY. CLEARING SKIES AND DRIER AIR THURSDAY NIGHT WILL ALLOW FOR THE COOLEST TEMPERATURES OF THE EXTENDED PERIOD IN THE WESTERN VALLEYS. HIGHS WILL BEGIN TO CLIMB UP AGAIN BY FRIDAY WITH EVEN WARMER READINGS ON SATURDAY AS 700MB TEMPERATURES WARM TO 16-18C. && .AVIATION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING WITH A FEW SHOWERS POSSIBLE OVERNIGHT. VISIBILITIES COULD BRIEFLY DROP BETWEEN 3-4 MILES AT THE SURFACE NEAR THE STORMS. WITH RECENT RAINFALL OVER WEST CENTRAL WYOMING...BLOWING DUST WILL NOT BE MUCH OF A PROBLEM. HOWEVER...HEAVY RAIN WILL BE WHICH COULD RESULT IN SOME AREAS OF FOG LATER TONIGHT. THE FOG WILL MAINLY BE CONFINED TO MOUNTAIN VALLEYS. OTHERWISE...THE WEATHER WILL TURN FROM WET TO WINDY ON SUNDAY INTO SUNDAY NIGHT. A STRONG LOW PRESSURE SYSTEM WILL BEGIN TO IMPACT THE REGION. GUSTY SOUTHWEST SURFACE WINDS SHOULD CONTINUE INTO MONDAY WITH VFR CONDITIONS ACROSS ALL FLIGHT ROUTES. && .FIRE WEATHER... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH ACTIVITY BECOMING ISOLATED BY AROUND MIDNIGHT. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT LIGHTNING...SOME HAIL...AND VERY GUSTY WINDS. THE WEATHER PATTERN WILL QUICKLY CHANGE OVER THE NEXT 24 HOURS...AS A TROUGH SHIFTS...FROM OFF THE WEST COAST...EAST NORTHEAST INTO SOUTHERN CANADA AND NORTHERN ROCKIES. STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA SUNDAY AFTERNOON...AS LEE CYCLOGENESIS OCCURS ACROSS MONTANA. IN ADDITION...LOW LEVEL MOISTURE IS EXPECTED TO QUICKLY DRY OUT FROM WEST TO EAST ON SUNDAY. THESE WINDY CONDITIONS COMBINED WITH LOW RH WILL RESULT IN THE POSSIBILITY OF CRITICAL FIRE WEATHER. THUS...WILL ISSUE A FIRE WEATHER WATCH FOR MOST OF WESTERN WYOMING FIRE DISTRICTS SUNDAY AFTERNOON AND EVENING. HOWEVER...CONFIDENCE IS NOT HIGH ON HOW QUICKLY LOW LEVEL MOISTURE WILL EXIT THE AREA...AND THAT SOME CONVECTION SUNDAY AFTERNOON AND EVENING COULD ALSO KEEP RH UP. FIRE WEATHER HEADLINES MIGHT BE NEEDED ON MONDAY...AS WINDY CONDITIONS SHOULD CONTINUE WITH LOWER RH THAN ON SUNDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WYZ140-277>279-286-288-414>416. && SHORT TERM...WM LONG TERM...CNJ AVIATION...KPL FIRE WEATHER...WM
Hazardous weather outlook, Aug 18, 11:05 PM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1105 PM MDT SAT AUG 18 2007 WYZ001>020-022>030-191000- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1105 PM MDT SAT AUG 18 2007 ...FIRE WEATHER WATCH IN EFFECT SUNDAY 2 PM THROUGH 9 PM FOR MUCH OF WESTERN WYOMING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST WIND WILL CONTINUE TO INCREASE SUNDAY MORNING AND BECOME STRONG SUNDAY AFTERNOON...AHEAD OF AN APPROACHING STORM SYSTEM. THIS SOUTHWEST WIND WILL ALSO USHER IN MUCH DRIER AIR INTO THE REGION. THESE STRONG WINDS COMBINED WITH LOW HUMIDITIES COULD CREATE FIRE WEATHER CONCERNS ACROSS WESTERN WYOMING SUNDAY AFTERNOON AND EVENING. SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED SUNDAY...WITH LIGHTNING AND GUSTY WIND BEING THE MAIN HAZARDS. A COLD FRONT WILL MOVE INTO THE NORTH AND CENTRAL WYOMING SUNDAY NIGHT SHIFTING THE WIND TO THE NORTH. THE WIND WILL SHIFT BACK TO THE SOUTHWEST AND BECOME WINDY IN MANY LOCATIONS ON MONDAY. FIRE WEATHER DANGER COULD ONCE AGAIN OCCUR ON MONDAY DUE TO A COMBINATION OF WIND...WARM TEMPERATURES...AND DECREASING RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:23 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sublette | 52 min |
| Aug 19, 2:31 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 59 min |
| Aug 19, 2:58 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 62 min |
| Aug 19, 3:44 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sublette | 61 min |
| Aug 19, 4:19 PM MDT | Red Flag Warning | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta | 28 hr |
| Aug 19, 4:45 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 60 min |
| Aug 19, 5:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 37 min |
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.